Alert archive / Illinois / Tornado Warnings in 2026

Tornado Warning 22, NWS Lincoln, IL

March 11, 2026Cumberland County, Effingham County, Jasper County, Illinois

NWS Lincoln, IL issued this tornado warning at Mar 11, 2026, 5:55 AM CDT for Cumberland County, Effingham County, Jasper County, Illinois. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2026, 5:55 AM CDT (10:55 UTC)
Expired
Mar 11, 2026, 6:16 AM CDT
In force
21 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cumberland County, IL, Effingham County, IL, Jasper County, IL

The radar

The Evansville,IN radar (KVWX), 97 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 5:22 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
2.8
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted.

365 
WFUS53 KILX 111055
TORILX
ILC035-049-079-111130-
/O.NEW.KILX.TO.W.0022.260311T1055Z-260311T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
555 AM CDT Wed Mar 11 2026

The National Weather Service in Lincoln has issued a

* Tornado Warning for...
  Central Jasper County in southeastern Illinois...
  Southeastern Cumberland County in east central Illinois...
  Southeastern Effingham County in south central Illinois...

* Until 630 AM CDT.

* At 555 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Wheeler, or 11 miles west of Newton, moving
  northeast at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Wheeler around 600 AM CDT.

This includes Interstate 70 near mile marker 120.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3893 8842 3897 8850 3926 8807 3901 8795
TIME...MOT...LOC 1055Z 239DEG 53KT 3898 8837 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Deubelbeiss
2 follow-up statements
183 
WWUS53 KILX 111106
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
606 AM CDT Wed Mar 11 2026

ILC049-111116-
/O.CAN.KILX.TO.W.0022.000000T0000Z-260311T1130Z/
Effingham-
606 AM CDT Wed Mar 11 2026

...THE TORNADO WARNING FOR SOUTHEASTERN EFFINGHAM COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 AM CDT for southeastern
and east central Illinois.

&&

LAT...LON 3897 8826 3906 8831 3926 8807 3901 8795
TIME...MOT...LOC 1106Z 239DEG 53KT 3907 8818 

$$

ILC035-079-111130-
/O.CON.KILX.TO.W.0022.000000T0000Z-260311T1130Z/
Jasper-Cumberland-
606 AM CDT Wed Mar 11 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR NORTHERN
JASPER AND SOUTHEASTERN CUMBERLAND COUNTIES...

At 606 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Newton, moving northeast at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northern Jasper and southeastern Cumberland Counties, including the
following locations... Yale, Rose Hill, Hunt City, Sam Parr State
Park, and Hazel Dell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3897 8826 3906 8831 3926 8807 3901 8795
TIME...MOT...LOC 1106Z 239DEG 53KT 3907 8818 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Deubelbeiss
943 
WWUS53 KILX 111116
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
616 AM CDT Wed Mar 11 2026

ILC035-079-111126-
/O.CAN.KILX.TO.W.0022.000000T0000Z-260311T1130Z/
Jasper-Cumberland-
616 AM CDT Wed Mar 11 2026

...THE TORNADO WARNING FOR NORTHERN JASPER AND SOUTHEASTERN
CUMBERLAND COUNTIES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However, gusty winds and
heavy rain are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1100 AM CDT for southeastern
and east central Illinois.

&&

LAT...LON 3897 8826 3906 8831 3926 8807 3901 8795
TIME...MOT...LOC 1113Z 239DEG 53KT 3915 8801 

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 11, 1:13 AM CDT, 4 hours 42 minutes earlier. Its key messages:

  • A risk for damaging wind gusts will persist along and north of the I-72 corridor through 2am.
  • While thunderstorms will weaken below severe limits after 2am, training cells will lead to a Marginal Risk (5-15% chance) of mainly urban flash flooding along and south of I-72 through daybreak.
  • A strong cold front will bring a return to winter-like conditions early next week. There is an 80-100% chance of low temperatures dropping into the teens by Monday night.
Area forecast discussion, Mar 11, 1:13 AM CDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
113 AM CDT Wed Mar 11 2026

.KEY MESSAGES...

- A risk for damaging wind gusts will persist along and north of
  the I-72 corridor through 2am.

- While thunderstorms will weaken below severe limits after 2am,
  training cells will lead to a Marginal Risk (5-15% chance) of
  mainly urban flash flooding along and south of I-72 through
  daybreak.

- A strong cold front will bring a return to winter-like
  conditions early next week. There is an 80-100% chance of low
  temperatures dropping into the teens by Monday night.

&&

.SHORT TERM... (Today through Thursday)
Issued at 113 AM CDT Wed Mar 11 2026

0530z/1230am analysis shows a line of thunderstorms extending
from just east of Peoria southwestward to Quincy. Instability has
diurnally waned:however, a 50-60kt 850mb jet streak is contributing
to MLCAPEs of 1000-1500J/kg. While low-level wind shear has decreased
into the 30-35kt range due to boundary layer winds veering to
southwesterly, these instability/shear parameters are sufficient
to support the continued risk for scattered damaging wind gusts,
marginally severe hail, and perhaps a tornado. Based on CAM
guidance, it appears the risk for severe weather will continue to
diminish and should be minimal after 2am. As a result, the Tornado
Watch for locations along/north of I-72 will likely be allowed to
expire at 2am.

Once the severe weather risk fades, we will need to keep an eye on
radar trends to monitor for the possibility of training cells
primarily south of the I-72 corridor through daybreak. While sub-
surface soil moisture remains low, excessive rainfall rates may
lead to a few instances of flash flooding, particularly where
urban drainage systems may be clogged with debris. As such, WPC
indicates a Marginal Risk (5-15% chance) for flash flooding.

Showers and a few thunderstorms will linger through midday as a
cold front pushes eastward into the Ohio River Valley. Showers
will then rapidly come to an end from west to east during the
afternoon as temperatures fall into the lower to middle 40s
everywhere north of the I-70 corridor. As high pressure builds
into the region, skies will clear, winds will decrease, and low
temperatures will drop into the upper 20s tonight. After a sunny
and cool start, clouds will be on the increase and southwesterly
winds will gust 20-25mph by Thursday afternoon. This will boost
highs into the upper 40s and lower 50s.

Barnes

.LONG TERM... (Friday through Tuesday)
Issued at 113 AM CDT Wed Mar 11 2026

Low pressure will track through the Northern Plains/Upper Midwest
Thursday night...perhaps triggering a few showers as far south as
the I-74 corridor. Once the low passes, a return to mild and dry
conditions with highs in the middle to upper 50s is anticipated
for Friday. After another dry day on Saturday, a stronger and more
southerly tracking low will move into the Midwest on Sunday.
While there are still some timing/track differences among the
models, the 00z Mar 11 GFS shows MUCAPEs of 200-300J/kg and 0-6km
bulk shear increasing to greater than 60kt by Sunday afternoon.
As a result, the Colorado State machine learning algorithm
indicates a 5-15% chance for severe weather. Current forecast
includes showers and a slight chance for thunder late Saturday
night into Sunday, but the thunder chances may need to be
increased if trends continue.

Once the Sunday system passes, deep-layer northwesterly flow will
bring a chunk of very cold Canadian air southward into the
Midwest early next week. GFS 850mb temps drop into the -10 to -15C
range by Monday, supporting high temperatures in the lower to
middle 30s. The coldest readings will arrive by Monday night as
high pressure leads to excellent radiational cooling conditions.
The 00z NBM suggests a high probability (80-100% chance) of low
temperatures dipping into the teens by early Tuesday morning.

Barnes

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1053 PM CDT Tue Mar 10 2026

Showers and thunderstorms will increase in coverage overnight with
the strongest storms expected during this time. Isolated severe
storms will be possible during this time as well along with some
heavy rain potential. This activity should transition to more
showers with isolated thunderstorms after about 12z Wednesday
morning with the showers becoming more isolated through Wednesday
afternoon. Outside of any thunderstorms, MVFR and IFR conditions
will settle into the area overnight into Wednesday morning as a
cold front drop south. Gusts during the day will likely be 25 to
35 mph.

WFO FSD

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 11, 4:11 AM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
411 AM CDT Wed Mar 11 2026

ILZ027>031-036>038-040>043-047>050-120915-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-
411 AM CDT Wed Mar 11 2026

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Today and tonight.

Showers with a few thunderstorms will continue early this morning.
The threat for severe weather has diminished, but dangerous lightning
will continue through mid morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ044>046-051>057-061>063-066>068-071>073-120915-
Piatt-Champaign-Vermilion-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-
Richland-Lawrence-
411 AM CDT Wed Mar 11 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are ongoing early this morning and will continue into
the early afternoon, gradually tapering off from the west. Locally
heavy rain and a few stronger storms capable of producing 60 mph wind
gusts are the primary hazards.

Minor flooding in ongoing on the Little Wabash River near Clay City.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Minor flooding will continue on the Little Wabash River near Clay
City through the remainder of the week. The Embarras River near
Lawrenceville is expected to rise back into minor flood stage
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this morning.

Expected storm motion is toward the east around 45 mph.

Deubelbeiss

In the hours before

Local storm report, Mar 11, 1:26 AM CDT, 4 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
126 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     Tstm Wnd Dmg     South Pekin             40.49N 89.66W
03/11/2026                   Tazewell           IL   Emergency Mngr

            A street lamp pole was blown down.

&&
Local storm report, Mar 11, 2:03 AM CDT, 3 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
203 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 AM     Tstm Wnd Dmg     Pekin                   40.57N 89.64W
03/11/2026                   Tazewell           IL   Emergency Mngr

            Part of a large tree was blown down onto a
            garage.

&&
Local storm report, Mar 11, 2:07 AM CDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
207 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     Tstm Wnd Gst     Goodfield               40.63N 89.28W
03/11/2026  M57 MPH          Woodford           IL   Trained Spotter

&&
Local storm report, Mar 11, 2:10 AM CDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
210 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     Hail             2 S Forsyth             39.89N 88.96W
03/11/2026  E1.50 Inch       Macon              IL   Broadcast Media

&&
Local storm report, Mar 11, 2:11 AM CDT, 3 hours 44 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
211 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     Hail             6 SE Minonk             40.86N 88.95W
03/10/2026  M1.00 Inch       Woodford           IL   Emergency Mngr

            Near the intersection of 1800 North and 3100
            East.

0718 PM     Tstm Wnd Dmg     3 E Victoria            41.04N 90.04W
03/10/2026                   Knox               IL   Emergency Mngr

            Multiple power lines were blown down, a
            carport was snapped, and a shipping
            container was flipped into a house north of
            the IL-180 and IL-167 intersection.

0811 PM     Hail             Henry                   41.11N 89.36W
03/10/2026  E0.88 Inch       Marshall           IL   Trained Spotter

1147 PM     Tstm Wnd Dmg     2 E Havana              40.30N 90.03W
03/10/2026                   Mason              IL   Emergency Mngr

            Power lines were blown down along US-136
            east of Havana.

1147 PM     Tstm Wnd Dmg     Havana                  40.30N 90.06W
03/10/2026                   Mason              IL   Emergency Mngr

            A few trees, power lines, and traffic lights
            were blown down.

1216 AM     Tstm Wnd Dmg     1 W Green Valley        40.41N 89.66W
03/11/2026                   Tazewell           IL   Emergency Mngr

            Power poles were snapped near the
            intersection of Toboggan Avenue and Chapel
            Road.

1220 AM     Tstm Wnd Dmg     South Pekin             40.49N 89.66W
03/11/2026                   Tazewell           IL   Emergency Mngr

            A street lamp pole was blown down.

1222 AM     Tstm Wnd Dmg     Pekin                   40.57N 89.64W
03/11/2026                   Tazewell           IL   Emergency Mngr

            Part of a large tree was blown down onto a
            garage.

1228 AM     Hail             Tremont                 40.53N 89.49W
03/11/2026  M1.25 Inch       Tazewell           IL   Broadcast Media

1230 AM     Hail             1 ENE Tremont           40.53N 89.48W
03/11/2026  E1.00 Inch       Tazewell           IL   Emergency Mngr

1240 AM     Tstm Wnd Gst     Goodfield               40.63N 89.28W
03/11/2026  M57 MPH          Woodford           IL   Trained Spotter

0155 AM     Hail             2 S Forsyth             39.89N 88.96W
03/11/2026  E1.50 Inch       Macon              IL   Broadcast Media

&&
Local storm report, Mar 11, 4:50 AM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
450 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     Tstm Wnd Dmg     2 SE Decatur            39.83N 88.93W
03/11/2026                   Macon              IL   911 Call Center

            Power lines down on Florida Court. Time
            estimated by radar.

&&

Erwin

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:14 PM CDTSevere Thunderstorm Warning Considerable damage threatILXKnox, Stark41 min
Mar 10, 7:18 PM CDTSevere Thunderstorm WarningILXKnox27 min
Mar 10, 7:33 PM CDTTornado WarningILXMarshall, Stark27 min
Mar 10, 7:52 PM CDTTornado WarningILXMarshall38 min
Mar 10, 8:14 PM CDTTornado WarningILXMarshall31 min
Mar 10, 11:34 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell41 min
Mar 10, 11:38 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Schuyler, Tazewell52 min
Mar 10, 11:57 PM CDTTornado WarningILXFulton, Mason, Tazewell37 min
Mar 11, 12:13 AM CDTSevere Thunderstorm WarningILXMason, Peoria, Tazewell17 min
Mar 11, 12:18 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Mason, Peoria, Tazewell and 1 more42 min
Mar 11, 1:25 AM CDTSevere Thunderstorm WarningILXChristian, Morgan, Sangamon13 min
Mar 11, 1:27 AM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt20 min
Mar 11, 1:36 AM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon24 min
Mar 11, 3:55 AM CDTAreal Flood AdvisoryILXChristian, Macon, Sangamon63 min
Mar 11, 4:58 AM CDTFlash Flood WarningILXMacon86 min
Mar 11, 5:33 AM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar57 min
Mar 11, 5:41 AM CDTSevere Thunderstorm WarningILXClay, Cumberland, Effingham, Jasper49 min
Mar 11, 6:02 AM CDTSevere Thunderstorm WarningILXClay, Jasper, Richland43 min
Mar 11, 6:11 AM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper49 min
Mar 11, 6:19 AM CDTSevere Thunderstorm WarningILXLawrence, Richland41 min
Mar 11, 6:24 AM CDTAreal Flood AdvisoryILXMacon96 min
Mar 11, 6:24 AM CDTSevere Thunderstorm WarningILXClark, Edgar36 min
Mar 11, 6:57 AM CDTSevere Thunderstorm WarningILXLawrence32 min
Mar 11, 12:48 PM CDTSpecial Weather StatementILXLawrence27 min
Mar 11, 1:27 PM CDTAreal Flood AdvisoryILXCrawford, Lawrence, Richland87 min

Nearby

Tornado Warnings in Illinois, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.